MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681890
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The catheter subject device was returned for analysis and it was discovered that there was an unknown material (possibly some sort of tubing like ptfe) present on the distal end of the stent.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter was returned with a stryker stent deployed within the lumen at the proximal end - the stent deployed after taken out.The catheter was cut in order to retrieve the stent, however the stent was unable to be removed.There was an unknown material (possibly some sort of tubing like (ptfe) polytetrafluoroethylene) present on the distal end of the stent.During a functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was unable to be advanced completely through the microcatheter due to the presence of blood.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that the stent could not be delivered further after passing a short distance through the subject microcatheter hub, despite several attempts.The physician suspected that the stent tip might be damaged and withdrew it for inspection, finding slight deformation.The physician then switched to another stent for delivery, but this stent also became stuck after advancing a short distance through the subject microcatheter and could not proceed further.Based on a review of all available information and the analysis of the returned device it is probable that the catheter shaft was damaged during manipulation of the device during the procedure when resistance was encountered transferring the first stent.It is probable that the first stent damaged the catheter ptfe inner lining preventing the second stent from being advanced and eventually becoming stuck in the microcatheter shaft.An assignable cause of procedural factors will be assigned to the as reported/as analyzed 'catheter shaft friction' as well as the as analyzed 'catheter shaft blocked/occluded' and 'catheter ptfe inner lining peeling' as these issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24206759
Report Number3008881809-2026-00053
Device Sequence Number21248273
Product Code DQY
UDI-Device Identifier04546540688217
UDI-Public(01)04546540688217(17)270415(10)25552165
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681890
Device Lot Number25552165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); AXIUM COIL (NON-STRYKER); SYNCHRO2 GUIDEWIRE (STRYKER)
Patient Age57 YR
Patient SexMale
Patient RaceAsian